MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO FATHOM SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO FATHOM SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 29462
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Detachment of Device or Device Component (2907); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the microcatheter pulled apart and the outer coating split.A fathom 16 180cm renhf 150cm 10 preload renegade hi flo microcatheter system was selected for use.During the procedure, it was noted that the device was getting stuck within the diagnostic catheter.A tight push was needed, and the device was able to be advanced for treatment.When the device was pulled out and checked, the microcatheter pulled apart and stretched.The coating layer split and separated.The device was removed from the patient intact, and the procedure was completed.The patient was not harmed, and no complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.The hub and the part of the shaft that was visible was inspected for damage.The renegade device was stuck in the angiographic catheter.A touhey was attached to a 4fr.038 angio catheter.The shaft of the renegade was kinked 12.5cm from the tip and protruding from the angio catheter 12.5cm.There was stretching located 5cm, 8.5cm, 18cm, and 23cm from the hub.No fractures were noticed on the shaft.The coating issue the customer stated is most likely the shaft damage that was confirmed, no coating issues were confirmed.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.The complaint was confirmed for inserting issues and shaft damage.
 
Event or Problem Description

Brand Name
RENEGADE HI-FLO FATHOM SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17957064
Report Number2124215-2023-56035
Device Sequence Number15212686
Product Code KRA
UDI-Device Identifier08714729790877
UDI-Public08714729790877
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K140329
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2026
Device Model Number29462
Device Catalogue Number29462
Device Lot Number0030787255
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer10/24/2023
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIAGNOSTIC CATHETER-4FR 125CM CORDIS VERT.; DIAGNOSTIC CATHETER-4FR 125CM CORDIS VERT.
Patient SexUnknown